| Model Number |
CFF03 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/30/2025
Type of Reportable Event
Malfunction
Event or Problem Description
Procedure performed: laparoscopic oophorectomy event description: after inserting the trocar and removing the obturator, a bend in the tip of the obturator was noticed.During laparoscopic surgery with removal of adnexal structure, one of the trocar obturators was noticed to be broken once removed from the trocar and patient¿s abdomen.It was still in one piece, but was noticeably bent/broke at about 1 ½¿ from the end of it.Two cff03 units were utilized, and the clinical team is unsure which specific unit the obturator was packaged with.No clinical impact to the patient reported or noted.Device damage/malfunction was noted after use of the obturator.The part was no longer needed for further use in the procedure.Surveillance x-ray performed noting no foreign body remaining in the patient.Intervention: device damage/malfunction was noted after use of the obturator.The part was no longer needed for further use in the procedure.Surveillance x-ray performed noting no foreign body remaining in the patient.Patient status: patient had no adverse effects due to the malfunction/damaged product.No clinical impact to the patient reported or noted.
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
Event or Problem Description
Procedure performed: laparoscopic oophorectomy.Event description: after inserting the trocar and removing the obturator, a bend in the tip of the obturator was noticed.During laparoscopic surgery with removal of adnexal structure, one of the trocar obturators was noticed to be broken once removed from the trocar and patient¿s abdomen.It was still in one piece but was noticeably bent/broke at about 1½¿ from the end of it.Two cff03 units were utilized, and the clinical team is unsure which specific unit the obturator was packaged with.No clinical impact to the patient reported or noted.Device damage/malfunction was noted after use of the obturator.The part was no longer needed for further use in the procedure.Surveillance x-ray performed noting no foreign body remaining in the patient.Intervention: device damage/malfunction was noted after use of the obturator.The part was no longer needed for further use in the procedure.Surveillance x-ray performed noting no foreign body remaining in the patient.Patient status: patient had no adverse effects due to the malfunction/damaged product.No clinical impact to the patient reported or noted.
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.Applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.